Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 148, NWS Twin Cities, MN

July 30, 2006Barron County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 2006, 9:02 AM CDT for Barron County, Rusk County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2006, 9:02 AM CDT (14:02 UTC)
Expired
Jul 30, 2006, 10:00 AM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Barron County, WI, Rusk County, WI

The radar

The Duluth radar (KDLH), 162 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3845 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 301402
SVRMPX
WIC005-107-301500-
/O.NEW.KMPX.SV.W.0148.060730T1402Z-060730T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 AM CDT SUN JUL 30 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRON COUNTY IN NORTHWEST WISCONSIN...
  RUSK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 AM CDT

* AT 859 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.  THIS STORM WAS
  LOCATED 15 MILES NORTH OF RICE LAKE...AND MOVING SOUTHEAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICE LAKE...
  CAMERON...
  CHETEK...
  WEYERHAEUSER...
  BRUCE...
  LADYSMITH...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4562 9117 4562 9194 4530 9175 4531 9095

$$

RAH
2 follow-up statements
000 
WWUS53 KMPX 301421
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 AM CDT SUN JUL 30 2006

WIC005-107-301500-
/O.CON.KMPX.SV.W.0148.000000T0000Z-060730T1500Z/
BARRON WI-RUSK WI-
921 AM CDT SUN JUL 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR RUSK AND BARRON COUNTIES...

AT 916 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES 
NORTHEAST OF MIKANA TO BRILL...AND MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WEYERHAEUSER...RICE LAKE...
LADYSMITH...CHETEK...CAMERON AND BRUCE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4562 9117 4562 9194 4530 9175 4531 9095

$$

RAH
000 
WWUS53 KMPX 301440
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 AM CDT SUN JUL 30 2006

WIC005-301447-
/O.CAN.KMPX.SV.W.0148.000000T0000Z-060730T1500Z/
BARRON WI-
937 AM CDT SUN JUL 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR BARRON COUNTY IS CANCELLED...

RADAR INDICATED THAT THE STORM NEAR MIKANA HAD WEAKENED TO BELOW 
SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. ADDITIONAL 
THUNDERSTORMS WILL MOVE ACROSS EASTERN BARRON COUNTY THROUGH 10 
AM...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

LAT...LON 4562 9117 4564 9150 4531 9150 4531 9095

$$

WIC107-301500-
/O.CON.KMPX.SV.W.0148.000000T0000Z-060730T1500Z/
RUSK WI-
937 AM CDT SUN JUL 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR RUSK COUNTY...

AT 933 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 
THIS STORM WAS LOCATED NEAR BRUCE...OR ABOUT 13 MILES WEST OF
LADYSMITH...AND MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WEYERHAEUSER...LADYSMITH AND
BRUCE.

LAT...LON 4562 9117 4564 9150 4531 9150 4531 9095

$$

RAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:59 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 30, 4:59 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 AM CDT SUN JUL 30 2006

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT
VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST MONDAY
NIGHT AS BOTH THE GFS AND NAM MODEL RUNS FROM LAST EVENING ONLY
START TO BREAK DOWN THE THERMAL RIDGE THAT HAS PERSISTENTLY
EXTENDED NORTHEAST FROM THE GREAT BASIN AREA INTO THE WESTERN
GREAT LAKES REGION.

IT REMAINS TO BE SEEN HOW MUCH MOISTURE WILL BE PROVIDED OVER
SOUTHERN COUNTIES OF THE MPX CWA BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT AS SIZEABLE QPF AND SURFACE FEATURE DIFFERENCES ARE EVIDENT
FROM MODEL RUNS. WE STAYED WITH RELATIVELY LOW POPS AND QPF OVER
THIS TIME FRAME.

LONGER TERM...WEDNESDAY THROUGH SUNDAY
SFC LOW EXPECTED TO BE POSITIONED JUST TO THE EAST OF THE CWA TO
START THE PERIOD...WITH SFC COLD FRONT EXITING AS WELL.
PRECIPITATION WILL BE ENDING FROM NW TO SE EARLY WEDNESDAY. FAIRLY
QUIET MEDIUM RANGE PORTION OF THE FORECAST FOLLOWING SFC FROPA
WEDNESDAY. COOLER/DRIER CANADIAN AIR IS USHERED INTO THE REGION ON
NORTHERLY WINDS AS HIGH BUILDS IN THURSDAY. SOUTHERLY RETURN FLOW ON
BACKSIDE OF HIGH ENTERS THE CWA FRIDAY WITH BULK OF MOISTURE RETURN
HOLDING OFF UNTIL LATER SATURDAY. UPPER FLOW IS FAIRLY ZONAL THROUGH
THE EARLY PART OF NEXT WEEKEND...WITH H5 TROF MOVING ACROSS SOUTHERN
CANADA EARLY SUNDAY. WARM ADVECTION ALONG WITH INCREASING MOISTURE
IN THE LOW AND MID LEVELS SUGGESTS A CHANCE FOR PRECIPITATION LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES WILL BE MUCH MORE
COMFORTABLE FOLLOWING MID WEEK FROPA. H85 TEMPS WILL HOVER IN THE
LOW TO MID TEENS...YIELDING SFC HIGHS IN THE LOW TO MID 80S THROUGH
THE WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR ANOKA-BLUE
     EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
     FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
     MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-
     SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-WASECA-
     WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).

     HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR HENNEPIN-RAMSEY
     COUNTY(IES).

WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).

&&
Hazardous weather outlook, Jul 30, 6:58 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 AM CDT SUN JUL 30 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
311100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
658 AM CDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN WISCONSIN THIS MORNING
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISK.

BY NOON...HEAT INDICES WILL BE INCREASING TO FROM 105 TO 108
ACROSS A BROAD AREA OF CENTRAL AND SOUTHERN MINNESOTA ALONG WITH A
PORTION OF WESTERN WISCONSIN. MINIMUM TEMPERATURES IN THE UPPER
70S LATE TONIGHT IN COMBINATION WITH DAY TIME HEAT INDICES...HAS
PROMPTED THE POSTING OF HEAT ADVISORIES ALL THE WAY INTO MONDAY
EVENING. PLEASE REFER TO LATEST NON PRECIPITATION STATEMENTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA
MONDAY AFTERNOON AND EVENING...INCLUDING ALEXANDRIA WHILE MUCH OF
SOUTH AND CENTRAL MINNESOTA AND WESTERN WISCONSIN MAY BE AT RISK
FOR SEVERE THUNDERSTORMS LATE TUESDAY AND TUESDAY EVENING. HEAT
AND HUMIDITY WILL PERSIST THROUGH MONDAY WITH HEAT INDICES AGAIN
PEAKING AT 105 TO 110 ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA
AND A PORTION OF WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN WESTERN WISCONSIN
THIS MORNING AND OVER MUCH OF SOUTH AND CENTRAL MINNESOTA AND
WESTERN WISCONSIN ON TUESDAY. MONDAY MAY SEE SPOTTER ACTIVATION
REQUIRED FOR WEST CENTRAL MINNESOTA.

In the hours before

Local storm report, Jul 30, 5:58 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     RICE LAKE               45.01N 94.14W
07/30/2006                   WRIGHT             MN   TRAINED SPOTTER

            6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.

&&

MDB
Local storm report, Jul 30, 6:21 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND GST     RICE LAKE               45.50N 91.74W
07/30/2006  M60 MPH          BARRON             WI   TRAINED SPOTTER

            SPOTTER MEASURED 58 TO 60 MPH WIND GUST ON HOME WEATHER
            STATION.

&&

MDB
Local storm report, Jul 30, 6:22 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     RICE LAKE               45.50N 91.74W
07/30/2006                   BARRON             WI   TRAINED SPOTTER

            6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.

&&

MDB
Local storm report, Jul 30, 7:15 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     LADYSMITH               45.46N 91.10W
07/30/2006                   RUSK               WI   LAW ENFORCEMENT

            LIMB DOWN ON COUNTY ROAD J NORTH OF LADYSMITH.

&&

MDB
Local storm report, Jul 30, 7:16 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     HAIL             1 SE BLOOMER            45.09N 91.48W
07/30/2006  M1.00 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

            QUARTER SIZE HAIL JUST SOUTHEAST OF BLOOMER.

&&

MDB
Local storm report, Jul 30, 7:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     HAIL             S BLOOMER               45.10N 91.49W
07/30/2006  M0.75 INCH       CHIPPEWA           WI   CO-OP OBSERVER

&&

REC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:14 AM CDTSevere Thunderstorm WarningMPXRusk61 min
Jul 30, 4:12 AM CDTSevere Thunderstorm WarningMPXRusk48 min
Jul 30, 4:40 AM CDTHeat AdvisoryMPXDunn, Eau Claire, Pepin, Pierce, Saint Croix39 hr
Jul 30, 4:54 AM CDTSevere Thunderstorm WarningMPXBarron81 min
Jul 30, 5:02 AM CDTSevere Thunderstorm WarningMPXPolk58 min
Jul 30, 5:11 AM CDTSevere Thunderstorm WarningMPXRusk79 min
Jul 30, 5:52 AM CDTSevere Thunderstorm WarningMPXChippewa68 min
Jul 30, 6:57 AM CDTSevere Thunderstorm WarningMPXChippewa51 min
Jul 30, 7:06 AM CDTSevere Thunderstorm WarningMPXEau Claire44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.